Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Troubled breathing, severe asthma, shortness of breath, inability to focus. Was given ritalin SR. Suggest?

Hello, I was given a prescription of 20 mg of Ritalin SR for my inattentive add and am having trouble breathing. I'm not quite sure if it is caused by my medicine, but I'm not able to talk to my doctor currently.
I'm 15 years old, and have a history with severe asthma. Aside from the shortness of breath, the medicine greatly improves just about everything about my day to day attitude and ability to focus. Thank you so much.
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
With the available described symptoms, there could be possibility of acute exacerbation of asthma.
Presence of shortness of breath along with past history of asthma suggests the diagnosis.
You should consult with internal medicine specialist/ chest physician and should go for thorough check up.
You should also go for complete blood count, erythrocyte sedimentation rate, spirometry and chest x ray.
As such there appears to be no correlation between Ritalin and worsening of your symptoms.
You should take antiallergics, doxophylline, and bronchodilators inhalers.
Take steam for inhalation.
Avoid and protect yourself from suspected allergens.
Take care,
Dr. Mayank Bhargava
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor